MAUDE Adverse Event Report: BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS

BECKMAN COULTER ACCESS SARS-COV-2 IGG; IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Catalog Number C58961
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fill patient identifier is (b)(6).The customer did not supply patient demographics such as weight, ethnicity or race.The access sars-cov-2 igg reagent was not returned for evaluation.No hardware errors or other assay issues were reported in conjunction with this event.No information about patient clinical file or pcr data was provided.Per the access sars-cov-2 igg instruction for use, "for samples in the equivocal zone, it is recommended that a new sample be collected and tested approximately one to two weeks later using the access sars-cov-2 igg assay".The equivocal zone or grey zone is from = 0.80 to <1.0 s/co.The abbott assay is directed against antibodies anti-nucleoprotein while the access assay is directed against antibodies anti-spike protein.The level of antibodies directed against those proteins may be different.In conclusion the cause of the discrepant results could not be determined with the available information.Differences between each individual method are expected.There is no evidence to reasonably suggest that a malfunction occurred in conjunction with this event.
 
Event or Problem Description
On 17feb2021 the customer reported discordant sars-cov-2 igg (access sars-cov-2 igg assay, part number c58961, lot number 922628) results were generated for one patient on the customer's access 2 immunoassay analyzer [part number 81600n and serial number (b)(4)].On (b)(6) 2021 the access sars-cov-2 igg result of 0,96 s/co was obtained.Then the customer repeated the sample with the abbott methodology and the result was discordant (7.05, reactive).The sample was repeated the day after in duplicate and the access sars-cov-2 igg results were 0.98 s/co and 1.08 s/co.No information about patient clinical file or pcr data was provided.No affect to patients or end-users has been reported in connection with this event.The customer did not indicate if the result was released outside the laboratory.No hardware errors or issues with other assays were reported in conjunction with this event.Calibration passed on 10feb2021.Quality control (qc) was passing within the laboratory¿s established ranges.System check passed on 10feb2021.There were no issues with sample integrity reported by the customer.Sample collection, handling and processing information such as sample type, sample volume collected, centrifugation, storage and other sample related information was not provided by the customer.

Brand Name
ACCESS SARS-COV-2 IGG
Common Device Name
IN VITRO DIAGNOSTIC DEVICES: CORONAVIRUS SEROLOGICAL REAGENTS
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key11391724
Report Number2122870-2021-00012
Device Sequence Number1220132
Product Code QKO
UDI-Device Identifier15099590738648
UDI-Public(01)15099590738648(17)210731(11)201203(10)922628
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberC58961
Device Lot Number922628
Was Device Available for Evaluation? No
Distributor Facility Aware Date02/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR